MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL LATERAL TIBIA PLATE AXSOS 3 FOR LEFT TIBIA 2 HOLE / L95MM; PLATE, FIXATION, BONE

STRYKER GMBH PROXIMAL LATERAL TIBIA PLATE AXSOS 3 FOR LEFT TIBIA 2 HOLE / L95MM; PLATE, FIXATION, BONE
Catalog Number 627302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : hospital retained.
 
Event or Problem Description
"it was reported that the patient's right tibial proximal plate was revised due to pain and non-union.Plate was removed and a total knee was implanted.Rep can provide some images, otherwise confirmed that no further information will be released by the hospital or surgeon.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6)/ (b)(6) 2023: h4 /manufacturing date) was added.Correction - please refer to h6 clinical signs code.The reported event could be confirmed, since the lateral tibial joint line is impressed on the received x-ray.The devices were not returned for evaluation, therefore no device inspection was possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The provided information was forwarded to medical affairs for review with following feedback: "the lateral tibial joint line is impressed.However, it is difficult to assess whether malunion or nonunion has occurred, here.The positioning of the plate seems to be okay.Usually, beneath the plating in these tibial head fractures (likely schatzker type ii) there is a significant loss of subchondral bone substance.If that is not addressed with either augmentation of autologous bone or bone substitute, a failure is likely.As long as we do not have additional information this cannot be assessed safely." based on the available information it is not possible to define the root cause of this event.More detailed information, like pre- and-intra operative x-rays, operation reports and patient history, about the complaint event as well as the affected devices must be available for a complete assessment.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
PROXIMAL LATERAL TIBIA PLATE AXSOS 3 FOR LEFT TIBIA 2 HOLE / L95MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17671560
Report Number0008031020-2023-00330
Device Sequence Number20373573
Product Code HRS
UDI-Device Identifier07613252579328
UDI-Public07613252579328
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number627302
Device Lot NumberH55892
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight62 KG